| Model Number |
400SMTSTD0620 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
11/15/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the middle cerebral artery (mca) using penumbra smart coils.During the procedure, a smart coil would not advance within its introducer sheath; therefore, it was removed.The procedure was completed using additional smart coils.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The device was loaded backward inside its introducer sheath.The pusher assembly was kinked at approximately 66.0 cm and 138.0 cm from the proximal end.The embolization coil was intact with the pusher assembly and had offset coil winds along its length.Conclusions: evaluation of the returned smart coil revealed a pusher assembly kink near its mid-joint.If the device is forcefully advanced against resistance, damage such as this may occur.Based on the returned condition of the smart coil, the root cause of complaint could not be determined.During the functional testing, the smart coil was re-sheathed properly and the embolization coil was able to be advanced through its introducer sheath and a demonstration microcatheter with resistance due to the pusher assembly kink.Further investigation revealed offset coil winds along the embolization coil and additional kink on the pusher assembly.These damages were likely incidental to the complaint and may have occurred during packaging for return to penumbra.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.